MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS DHEA-S; DEHYDROEPIANDROSTERONE TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS DHEA-S; DEHYDROEPIANDROSTERONE TEST SYSTEM
Catalog Number 07027192190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter complained of discrepant high results for 2 patient samples tested for elecsys dhea-s (dhea-s) on a cobas e 801 analytical unit compared to a competitor method.Patient 01: the initial result from the e801 analyzer was > 1000 g/dl.The sample was sent to an external laboratory using the beckman coulter dxi 800 and the result was 710 g/dl.Patient 02: the initial result from the e801 analyzer was > 1000 g/dl.The sample was sent to an external laboratory using the beckman coulter dxi 800 and the result was 947.1 g/dl.The sample was run by liquid chromatography-mass spectrometry (lc-ms) method and the dhea-s result was 517.97 nmol/l.
 
Additional Manufacturer Narrative
The e801 analyzer serial number was (b)(6).The customer reports that qcs were on target.The investigation is ongoing.
 
Additional Manufacturer Narrative
On 19-aug-2024, the customer provided additional data regarding the event: the mass spectrometer result for dhea was 3.67 ¿g/dl.It was not specified whether the result was for patient 01 or patient 02.The samples were requested for investigation.The investigation is ongoing.
 
Additional Manufacturer Narrative
The customer's calibration and qc results were within acceptable ranges.Two patient samples were received for investigation.The two patient samples were tested for the presence of an interferent and no interference was detected.The investigation confirmed that the customer's results were correct.The investigation excluded a general reagent issue.The investigation determined that the competitor and liquid chromatography-mass spectrometry (lc-ms) method results were consistent with the elecsys dhea-s assay results and the results were confirmed with patient 1's diagnoses.Product labeling states "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation did not identify a product problem.Medwatch field b7 other relevant history was updated.

Brand Name
ELECSYS DHEA-S
Common Device Name
DEHYDROEPIANDROSTERONE TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19793989
Report Number1823260-2024-02106
Device Sequence Number17920721
Product Code JKC
UDI-Device Identifier04015630940387
UDI-Public04015630940387
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K003174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number07027192190
Device Lot Number75160903
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer08/19/2024
10/29/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date09/05/2024
11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown